How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46927
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

My daughter age 20 all of a sudden had a rash which was diagnosed

Resolved Question:

My daughter age 20 all of a sudden had a rash which was diagnosed as hives. Medication was prescribed, yet after 2 weeks it is still ongoing. Some of the spots swells and her arms and legs also swells at times.
The GP said it can be due to stress, however she has been thru major stress in past years but never got hives. Could it be due to an allergy or something else?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
Dr. David :

This is Dr. David

Dr. David :

yes, the hives could be from an allergy like food allergy or seasonal allergy or allergy to new detergents or soaps she might be using.

Dr. David :

the hives could be due to a viral infection. common viral infections like a cold virus or flu virus can often cause rash and hives.

Dr. David :

it sounds like she has been started on some second generation antihistamine allergy medications like fexofenadine which is also called Allegra.

Dr. David :

Cetirizine is zyrtec and is another allergy medication.

Dr. David :

does she have symptoms of a cold or flu?

Dr. David :

if she doesn't, she might benefit from seeing an allergy doctor and getting skin and blood allergy testing to see if there may be common foods and allergens she might be allergic to.

Dr. David :

let me know if you have questions.

Expert:  Dr. David replied 2 years ago.
Our chat has ended, but you can still continue to ask me questions here until you are satisfied with your answer. Come back to this page to view our conversation and any other new information.

What happens now?

If you haven’t already done so, please rate your answer above. Or, you can reply to me using the box below.
Expert:  Dr. David replied 2 years ago.
Dr. David :

This is Dr. David

Dr. David :

yes, the hives could be from an allergy like food allergy or seasonal allergy or allergy to new detergents or soaps she might be using.

Dr. David :

the hives could be due to a viral infection. common viral infections like a cold virus or flu virus can often cause rash and hives.

Dr. David :

it sounds like she has been started on some second generation antihistamine allergy medications like fexofenadine which is also called Allegra.

Dr. David :

Cetirizine is zyrtec and is another allergy medication.

Dr. David :

does she have symptoms of a cold or flu?

Dr. David :

if she doesn't, she might benefit from seeing an allergy doctor and getting skin and blood allergy testing to see if there may be common foods and allergens she might be allergic to.

Dr. David :

let me know if you have questions.

Customer: replied 2 years ago.
My daughter does not have flu symptoms, the hives disappear at some places and appears elsewhere. My concern is the time it takes to clear up and the swelling around the spots. Her joints also seem to swell at places.
She has taken the medication already for a full week and just wondering whether the medication should not be sufficient for clearing the hives already?
Expert:  Dr. David replied 2 years ago.
those over the counter second generation antihistamine allergy medicaitons used to treat usually seasonal allergies and histamine based reactions.

if she is having food allergies, those antihistamines may not be enough

if she has a autoimmune or inflammatory disorder in her body, those medications may not be enough.

it doesn't sound like she has a flu or viral infection.

she should see an allergy doctor and get skin allergy testing to see if she is allergic to any certain foods such as peanuts or strawberries or pinapples which often cause allergies

ask her GP to refer her to see an allergy specialist

let me know if you have other questions.

if done for now, please leave positive rating below the chat box so I can get credit for helping you today

you can always reach me with "a question for Dr. David" if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com
Dr. David and other Medical Specialists are ready to help you